MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY
Model Number M0062101620
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a0402 captures the reportable event of balloon burst.Block h11: investigation result the product was not returned for analysis and was discarded at the facility.As per specification the rated burst pressure of this device was 20 atmospheres; however, based on the device being used during a percutaneous nephrolithotomy (pcnl) procedure to treat a kidney stone.It is most probable that the device had an interaction with a stone which would have contributed to the balloon rupture.Therefore, the most probable root cause is adverse event related to patient condition.
 
Event or Problem Description
It was reported that a nephromax nephrostomy balloon catheter device was used during a percutaneous nephrolithotomy (pcnl) procedure.During the procedure, the physician was trying to inflate the balloon and noticed under flouro that the balloon was not taking shape.Reportedly, upon deflating and pulling out the balloon it burst.They tried re-inflating the balloon, but it was not possible.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem).Block h6: device code a0402 captures the reportable event of balloon burst.Block h11: investigation result the product was not returned for analysis and was discarded at the facility.As per specification the rated burst pressure of this device was 20 atmospheres; however, based on the device being used during a percutaneous nephrolithotomy (pcnl) procedure to treat a kidney stone.It is most probable that the device had an interaction with a stone which would have contributed to the balloon rupture.Therefore, the most probable root cause is adverse event related to patient condition.
 
Event or Problem Description
It was reported that a nephromax nephrostomy balloon catheter device was used during a percutaneous nephrolithotomy (pcnl) procedure.During the procedure, the physician was trying to inflate the balloon and noticed under flouro that the balloon was not taking shape.Reportedly, upon deflating and pulling out the balloon it burst, and the pressure was at 20 atmospheres (atm).They tried re-inflating the balloon, but it was not possible.The procedure was completed with another of the same device with no patient complications.

Brand Name
NEPHROMAX KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21107952
Report Number2124215-2024-82910
Device Sequence Number8153795
Product Code LJE
UDI-Device Identifier08714729834526
UDI-Public08714729834526
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0062101620
Device Catalogue NumberM0062101620
Device Lot Number0035112494
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/27/2025
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown